MAUDE Adverse Event Report: ETHICON INC. VCL CT SUT 1X54IN(135CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT SUT 1X54IN(135CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J207G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mk6373 number, and no non-conformances were identified.Additional information was requested and the following was obtained: was the information on the label on the outer box and that on the individual foils different with respect to suture size, 0 and 2-0? the information on the foil and the outer box are the exact same.What was the product code and lot number on the outer box and that the foil? same on both.What was the actual size of the suture in the foil labeled as 2-0 appear to be, 0 or 2-0? 2-0.Was the issue found upon opening a new box of product? no.Is it possible that 2 products got mixed up on the shelf? no foil and box had same info.The indication on the product reel itself inside the foil indicated it was a 2-0 not 0.Was it verified that all the packages/foils in the box were same and labeled as 2.0? no.An empty opened box and an opened sample of product code j207, lot mk6373 was returned for analysis.During the visual inspection of the opened sample, the spool had two holes punched and for product code j207 should be only one hole punched.Due to mismatch at the spool a characterization of the suture was performed and meet the requirements for a vicryl suture diameter 0.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition, the assignable cause of the mix reel is due a manufacturing defect.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The nurse opened the tie reel and realized the reel stated this was a 2-0 reel of ties (two dots) and not a 0 as the product code and box indicates.No adverse patient consequences.Additional information was requested.

Brand Name
VCL CT SUT 1X54IN(135CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8631893
Report Number2210968-2019-81664
Device Sequence Number13863948
Product Code GAM
UDI-Device Identifier10705031038158
UDI-Public10705031038158
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberJ207G
Device Lot NumberMK6373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/22/2019
Patient Sequence Number1